Onset of late posttraumatic seizure after dehydroepiandrosterone treatment Academic Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • OBJECTIVE: To describe the first reported case of a seizure in a patient using the dietary supplement DHEA in an attempt to improve ovarian oocyte production. DESIGN: Case report. SETTING: University-affiliated teaching hospital, neurologic department. PATIENT(S): A 30-year-old woman with fragile X syndrome and no history of any convulsive disorder who was receiving IVF treatment. INTERVENTION(S): Daily treatment with the dietary supplement DHEA. MAIN OUTCOME MEASURE(S): Generalized seizure. RESULT(S): After 1 month of DHEA treatment, the patient was admitted with a generalized seizure. CONCLUSION(S): A generalized seizure, associated with concurrent intake of DHEA.

publication date

  • March 2009